Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 4, NWS Shreveport, LA

March 9, 2002Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 9, 2002, 5:15 AM CST for Miller County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2002, 5:15 AM CST (11:15 UTC)
Expired
Mar 9, 2002, 5:45 AM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Miller County, AR

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
2.7
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 091115
SVRSHV
ARC091-091145-
/NEW.KSHV.SV.W.0014.091114-091145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 AM CST SAT MAR 9 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 545 AM CST

* AT 514 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS NEAR TEXARKANA...
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GARLAND AT 535 AM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 545 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:25 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 9, 3:25 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 AM CST SAT MAR 9 2002

STRONG COLD FRONT SWEEPING ACROSS NW AR/SE OK/N TX...WITH RATHER
STRONG AND GUSTY WINDS BEHIND IT...NOT TO MENTION 10 TO 20 DEGREE
TEMPERATURE DROPS BEHIND IT.  THIS MAKES HIGH TEMPERATURE FORECAST A
BIT TRICKY TODAY.  THE HIGH WILL BE IN THE MORNING...SO FRONTAL
TIMING IS CRUCIAL.  LOOKS LIKE FRONT WILL BE MAKING ITS WAY THROUGH
THE TXK/TYR AREA AROUND 12Z OR SO.  NOT TO MENTION TEMPERATURES ARE
RATHER WARM AHEAD OF THE FRONT AND NOT MOVING...THEREFORE MOS GOES
OUT THE WINDOW IN THE OTHER DIRECTION FOR SITES AHEAD OF THE FRONT
ON THE WARM SIDE.  LOOKS LIKE FRONT WILL BE TO THE ERN SITES BY MID
DAY.  WITH THIS SAID TEMPERATURES WILL BE FALLING DURING THE DAY
WITH CLEARING SKIES BEHIND THE FRONT.  MUCH COLDER READINGS IN STORE
TONIGHT WITH CLEAR SKIES IN STORE.  WE/LL HAVE A BREAK FOR SUN AND
MON.  ANOTHER FRONTAL SYSTEM WILL PUSH THROUGH BY TUE BRINGING RAIN
CHANCES BACK BRIEFLY AND THEN AGAIN BY THE WEEK/S END ON FRI.

20

FORECAST PRELIMS...

SHV 068/031 059/034 063 3000
MLU 068/031 057/035 060 5000
TXK 065/027 057/034 059 2000
TYR 065/029 060/038 062 2000
LFK 068/030 060/034 064 2000

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.